Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Nov 24, 2025, 1:17 PM MST for 26 counties in Nebraska. It took effect at Nov 25, 2025, 5:00 AM MST. It was in force for 12 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2025, 1:17 PM MST (20:17 UTC)
- In effect from
- Nov 25, 2025, 5:00 AM MST
- Expired
- Nov 25, 2025, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 5:40 AM MST | NON-TSTM WND GST 60 | 4 Sw Butte, NE | |
| Nov 25, 8:01 AM MST | NON-TSTM WND GST 64 | Valentine, NE | |
| Nov 25, 8:32 AM MST | NON-TSTM WND GST 60 | 2 Wnw Springview, NE | |
| Nov 25, 8:32 AM MST | NON-TSTM WND GST 60 | 2 Wnw Springview, NE | |
| Nov 25, 8:35 AM MST | NON-TSTM WND GST 64 | 3 Se Springview, NE | |
| Nov 25, 8:49 AM MST | TSTM WND GST 63 | 13 Wnw Merritt Reservoi, NE | . |
| Nov 25, 8:49 AM MST | TSTM WND GST 63 | 13 Wnw Merritt Reservoi, NE | |
| Nov 25, 9:06 AM MST | NON-TSTM WND GST 72 | 1 Ne Valentine, NE | |
| Nov 25, 9:06 AM MST | NON-TSTM WND GST 72 | 1 Nne Valentine, NE | |
| Nov 25, 9:10 AM MST | NON-TSTM WND GST 62 | Broken Bow, NE | |
| Nov 25, 9:14 AM MST | NON-TSTM WND GST 62 | 14 Nne Brownlee, NE | |
| Nov 25, 9:17 AM MST | NON-TSTM WND GST 59 | 8 S Stuart, NE | |
| Nov 25, 9:59 AM MST | NON-TSTM WND GST 68 | 15 Nw Oneill, NE | |
| Nov 25, 10:05 AM MST | NON-TSTM WND GST 65 | 4 Sw Butte, NE | |
| Nov 25, 10:34 AM MST | NON-TSTM WND GST 72 | 3 Se Spencer, NE | |
| Nov 25, 10:55 AM MST | HIGH SUST WINDS 40 | Grant, NE | |
| Nov 25, 11:12 AM MST | NON-TSTM WND GST 61 | Imperial, NE | |
| Nov 25, 11:15 AM MST | NON-TSTM WND GST 59 | 16 Ne Ellsworth, NE | |
| Nov 25, 11:15 AM MST | NON-TSTM WND GST 61 | 4 Sw Cody, NE | |
| Nov 25, 11:15 AM MST | NON-TSTM WND GST 62 | 5 E Kilgore, NE | |
| Nov 25, 11:15 AM MST | NON-TSTM WND GST 63 | 7 E Merriman, NE | |
| Nov 25, 11:15 AM MST | NON-TSTM WND GST 66 | 3 E Sparks, NE | |
| Nov 25, 11:23 AM MST | NON-TSTM WND GST 60 | 2 W Halsey, NE | |
| Nov 25, 12:06 PM MST | NON-TSTM WND GST 67 | Sargent, NE | |
| Nov 25, 12:43 PM MST | NON-TSTM WND GST 59 | 10 Nne Taylor, NE | |
| Nov 25, 12:47 PM MST | NON-TSTM WND GST 60 | 3 Ese Tryon, NE | |
| Nov 25, 12:48 PM MST | NON-TSTM WND GST 62 | 5 N Ainsworth, NE | |
| Nov 25, 12:49 PM MST | NON-TSTM WND GST 66 | 2 W Springview, NE | |
| Nov 25, 12:50 PM MST | NON-TSTM WND GST 60 | 8 N Bassett, NE | |
| Nov 25, 12:51 PM MST | NON-TSTM WND GST 62 | 12 Sw Naper, NE | |
| Nov 25, 12:51 PM MST | NON-TSTM WND GST 62 | 2 Nw Naper, NE | |
| Nov 25, 12:52 PM MST | NON-TSTM WND GST 59 | 20 Nnw Whitman, NE | |
| Nov 25, 12:57 PM MST | NON-TSTM WND GST 63 | 5 Sw Atkinson, NE | |
| Nov 25, 12:58 PM MST | NON-TSTM WND GST 60 | 13 S Amelia, NE | |
| Nov 25, 12:58 PM MST | NON-TSTM WND GST 61 | 10 Sse Thedford, NE | |
| Nov 25, 1:04 PM MST | NON-TSTM WND GST 59 | 3 E Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
603 WWUS73 KLBF 242017 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 117 PM MST Mon Nov 24 2025 NEZ004>010-023>029-094-252230- /O.UPG.KLBF.HW.A.0004.251125T0600Z-251126T0000Z/ /O.NEW.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry- Including the cities of Valentine, Ainsworth, Gordon, Bartlett, O'Neill, Kilgore, Dunning, Taylor, Halsey, Purdum, Rushville, Hyannis, Atkinson, Spencer, Thedford, Lynch, Springview, Cody, Ericson, Merriman, Butte, Bassett, Eli, Brewster, Mullen, Burwell, and Rose 117 PM MST Mon Nov 24 2025 /217 PM CST Mon Nov 24 2025/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST /6 PM CST/ TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central, panhandle, and west central Nebraska. * WHEN...From 5 AM MST /6 AM CST/ to 5 PM MST /6 PM CST/ Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ NEZ022-035>038-056>059-069>071-252230- /O.NEW.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Oshkosh, Ogallala, Wauneta, Enders, Broken Bow, Paxton, Lewellen, Tryon, Arthur, Champion, Imperial, Maywood, Stapleton, North Platte, Ringgold, Eustis, Grant, Hayes Center, and Curtis 117 PM MST Mon Nov 24 2025 /217 PM CST Mon Nov 24 2025/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST /6 PM CST/ TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of central, panhandle, southwest, and west central Nebraska. * WHEN...From 5 AM MST /6 AM CST/ to 5 PM MST /6 PM CST/ Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Gomez
3 follow-up statements
542 WWUS73 KLBF 250800 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 100 AM MST Tue Nov 25 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-252000- /O.CON.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Wauneta, Imperial, Stapleton, Ringgold, Enders, Halsey, Chappell, Eustis, Mullen, Hyannis, Taylor, Champion, Dunning, Hayes Center, Brewster, Merriman, Ainsworth, Cody, Thedford, Valentine, Grant, Kilgore, Rushville, Rose, O'Neill, Spencer, Ogallala, Lynch, Eli, Oshkosh, Lewellen, Arthur, Springview, Broken Bow, Purdum, Big Springs, Bartlett, Tryon, Butte, Burwell, Paxton, Maywood, Curtis, Atkinson, Ericson, Bassett, North Platte, and Gordon 100 AM MST Tue Nov 25 2025 /200 AM CST Tue Nov 25 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and north central Nebraska. * WHEN...From 5 AM MST /6 AM CST/ early this morning to 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Damaging winds may blow down trees and power lines. Sporadic power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. NMJ
985 WWUS73 KLBF 252042 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 142 PM MST Tue Nov 25 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-260000- /O.CON.KLBF.HW.W.0006.000000T0000Z-251126T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Cody, Stapleton, Thedford, Dunning, Eustis, Lewellen, Big Springs, Burwell, Hyannis, Chappell, Valentine, Rose, Ainsworth, Hayes Center, Bassett, North Platte, Merriman, Taylor, Enders, Butte, Purdum, Oshkosh, Lynch, Curtis, Kilgore, Halsey, Paxton, Maywood, Champion, Springview, Brewster, Tryon, O'Neill, Mullen, Ringgold, Rushville, Ogallala, Bartlett, Broken Bow, Eli, Wauneta, Gordon, Spencer, Ericson, Imperial, Arthur, Atkinson, and Grant 142 PM MST Tue Nov 25 2025 /242 PM CST Tue Nov 25 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Damaging winds may blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Gomez
137 WWUS73 KLBF 252340 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 440 PM MST Tue Nov 25 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-260045- /O.EXP.KLBF.HW.W.0006.000000T0000Z-251126T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Ringgold, Maywood, Champion, Imperial, Ogallala, Oshkosh, Kilgore, Purdum, Halsey, Arthur, Gordon, Broken Bow, Rushville, Bassett, Ericson, Atkinson, Hyannis, Tryon, Cody, Butte, Dunning, North Platte, Burwell, Hayes Center, Brewster, Stapleton, Wauneta, Taylor, Lewellen, Ainsworth, Chappell, Paxton, Enders, Merriman, Bartlett, Big Springs, Grant, Eustis, Rose, Mullen, Valentine, Lynch, Curtis, Springview, O'Neill, Eli, Thedford, and Spencer 440 PM MST Tue Nov 25 2025 /540 PM CST Tue Nov 25 2025/ ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... The threat for high winds has ended. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Nov 24, 10:53 AM MST, 2 hours 24 minutes earlier. Its key messages:
- A slow tracking upper-level low will promote light rain across mainly the Sandhills east through North Central Nebraska today where total rain may approach a quarter of an inch in spots.
- A High Wind Watch has been issued for much of the day Tuesday across northern Nebraska as strong winds 50-60 mph develop behind a passing cold front.
- The extended forecast continues to focus on the potential for snow to impact post-Thanksgiving travel, but confidence in precise details remains low.
Area forecast discussion, Nov 24, 10:53 AM MST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1153 AM CST Mon Nov 24 2025 .KEY MESSAGES... - A slow tracking upper-level low will promote light rain across mainly the Sandhills east through North Central Nebraska today where total rain may approach a quarter of an inch in spots. - A High Wind Watch has been issued for much of the day Tuesday across northern Nebraska as strong winds 50-60 mph develop behind a passing cold front. - The extended forecast continues to focus on the potential for snow to impact post-Thanksgiving travel, but confidence in precise details remains low. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 402 AM CST Mon Nov 24 2025 This morning, satellite analysis shows a mature mid-level low slowly shifting east across western Kansas. On the northern periphery, much colder cloud tops show an area of strong lift colocated with the deformation band. This area of stronger ascent is helping drive a narrow band of heavier precipitation. Rates have generally remained at or below 0.10" per hour and don't foresee any reason to stray from this. Temperatures along and south of this precipitation band were holding in the low to middle 40s, plenty warm for all rain. Further north, removed from the active rain, temperatures were much colder where light northerly winds were observed with values in the middle 20s to middle 30s. Today...the upper-level low to the south will slowly track west to east across central Kansas. As this happens, low pressure aloft will slowly weaken and similarly, convergence on the northern periphery will quickly weaken. This should allow light rain to persist through daybreak but wane through the daytime. Leaned heavily on HREF guidance will a further nudge to evening HRRR runs for PoPs which paints 50-70% across the eastern Sandhills and North Central Nebraska falling rapidly to < 20% by early afternoon. Made little adjustments to inherited temperatures, only shifting the narrow belt of cooler values owing to lingering precipitation. Overall though, values remain in the low to middle 50s, or roughly 5 to 15F above normal for late November. Tonight/Tuesday...High Wind Watches (HW.A) have been issued for northern Nebraska beginning tonight and lasting through much of Tuesday. A low-amplitude shortwave will cross the Northern Rockies through the day, ejecting onto the Plains of South Dakota by late tonight. This should promote weak low-pressure development over eastern Montana. A sharpening cold front will subsequently dive south, reinforced by moderately strong high pressure settling out of western Canada. This will will promote strong CAA with rapid pressure rises. An abrupt wind shift with strong gusts will herald this front's arrival. Can't rule out gusts nearing 50-60 mph with this initial surge of wind, however, gusts should peak during the daytime strong cold advection continues. On the southern periphery of the upper-level low, flow in the lower levels will strengthen as height fields compress invof an approaching h85 trough axis. NBM guidance paints 70%+ probabilities of exceeding 48 knot gusts along the Nebraska/South Dakota border and BUFKIT soundings show unidirectional flow within a well-mixed boundary layer early in the day. Within this mixed layer, speeds range from 40-50 knots with NAM/GFS solutions both depicting fairly similar outputs. Did opt to begin the HW.A early to account for the frontal passage and any gusts that may accompany that, however, significant wind gusts are rare in the pre-dawn hours. Nevertheless, even if initial gusts fall short confidence is higher during the late morning and early afternoon hours for seeing 50 knot (~60 mph) gusts. Pressure rises will slow during the late afternoon and as the h85 trough begins to shift east across South Dakota, flow in the lower levels should weaken in response and allow the high wind threat to subside. Even with the cold air filling in, temperatures should range from near to slightly below normal values in the middle 30s to lower 40s. Tuesday night...moderately strong high pressure will continue to move in from the northwest. This will allow winds to drop off and lead to a fairly calm and cool night. Westerly flow should continue and this will allow for some cold air drainage in the low-lying areas. Even considering this, expecting fairly expansive cold temperatures with forecast lows falling into the lower teens in the west to near 20F in the east. These values are near to slightly below normal for late November. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 402 AM CST Mon Nov 24 2025 Wednesday/Thanksgiving...mid-level disturbance glancing by to the north will deepen over the Great Lakes. Northwesterly flow will develop behind this feature and prevail across the Plains into Intermountain West as a result. With increasing heights and lack of any appreciable disturbance embedded within the flow, dry weather is likely to start the holiday travel period. Temperatures will remain slightly cooler than seasonable norms with highs ranging from the middle 30s to middle 40s northeast to southwest. Overall, little to no impacts to travel are expected during this timeframe. Friday into the weekend...Attention quickly turns to the post- holiday weekend with possible travel impacts due to wintry weather across at least portions of the region. Ridging upstream will quickly breakdown as a shortwave approaches the Pacific Northwest by late in the day Thursday. This feature will phase back into the flow with evolution and progression somewhat in question during the late week. While deterministic solutions continue to show large variations in the upper-level pattern, ensembles continue to paint a northwest to southeast oriented band of precipitation deliver a glancing blow to our northern and particularly northeastern zones Friday into Saturday. A quick look at thermal profiles supports an all-snow event though QPF remains fairly light. This likely explains the latest WPC outlook which removes much of our northern zones from any outlook for wintry weather on Day 6 (Day 7 previously). EPS/GEFS show only middling (~40-50%) probabilities of exceeding 0.10" for the Friday/Saturday timeframe. Ensemble means suggest the threat for accumulating snow does exist, however, so folks with travel plans should continue to monitor the forecast. This is especially true for anyone going north to the Dakotas where heavier QPF and thus heavier snow is expected. Temperatures will bottom out this weekend where ECWMF Extreme Forecast Index (EFI) paints slight negative anomalies for MaxTs. The going forecast calls for daytime highs to fall into the 30s and eventually the 20s to end the month with values below the 10th percentile in climatology for both LBF/VTN on Sunday. Monday and beyond...a convoluted upper-level pattern casts some doubts on precise details for early next week. Overall, the upper pattern appears to remain active though a split-flow regime could keep things fairly quiet locally. NBM temperature spreads grow significantly with inner-quartile ranges quickly reaching 15 then 20F for Monday and Tuesday respectively. Even so, 25th percentile values show moderation towards the middle of next week suggesting our fall to well below-normal values for the holiday weekend should be short-lived. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1140 AM CST Mon Nov 24 2025 Stratus will continue to linger through early afternoon with scattered light rain showers across the southern Sandhills into southwest Nebraska, with MVFR to IFR conditions possible through early afternoon across this area, including KLBF terminal. Cigs will lift by this evening and will see a return of VFR conditions for the remainder of the forecast period. There will be LLWS after midnight across portions of western and north central Nebraska including KVTN and KLBF terminals, with winds of 50 kts out of the northwest just above the sfc. Sfc winds will also increase Tuesday morning out of the northwest with sustained winds of 15 to 30 kts and gust up to 50 kts, strongest winds will be across the northern Sandhills. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Tuesday afternoon for NEZ004>010-023>029-094. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Gomez
Hazardous weather outlook, Nov 24, 4:09 AM MST, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 509 AM CST Mon Nov 24 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-251115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 509 AM CST Mon Nov 24 2025 /409 AM MST Mon Nov 24 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Early this morning, patchy fog will be possible mainly for areas along and south of an Ogallala to Burwell line. Visibility of one mile or less will be possible before conditions improve by late morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A High Wind Watch is in effect for northern Nebraska beginning early Tuesday morning and lasting through the afternoon. Northwest wind gusts of around 60 mph will be possible in the Watch area, with gusts peaking closer to 50 mph elsewhere. We continue to monitor the potential for snow affecting post-holiday travel Friday through Sunday. At this time, confidence in precise details is limited but folks should closely monitor later forecasts for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:23 AM MST | High Wind Watch | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Grant and 8 more | 12 hr |
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.